Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Harmonic 2-spheres
with $r$ pairs of extra eigenfunctions


Author: Motoko Kotani
Journal: Proc. Amer. Math. Soc. 125 (1997), 2083-2092
MSC (1991): Primary 49F10; Secondary 58E20
MathSciNet review: 1372035
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper, deformations of harmonic 2-spheres in the unit $n$-sphere $S^{n}$ respecting the degree are studied. The limit maps of such deformations are characterized as harmonic maps with extra eigenfunctions. The space $Harm_{d}(S^{2},S^{n})$ of harmonic 2-spheres in $S^{n}$ with fixed degree $d$ is described in terms of such deformations and the limit maps.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 49F10, 58E20

Retrieve articles in all journals with MSC (1991): 49F10, 58E20


Additional Information

Motoko Kotani
Affiliation: Department of Mathematics, Faculty of Sciences, Toho University, Funabashi, Chiba, 274, Japan
Email: kotani@tansei.cc.u-tokyo.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03771-4
PII: S 0002-9939(97)03771-4
Keywords: Harmonic 2-spheres, extra eigenfunctions, null curves
Received by editor(s): October 24, 1995
Received by editor(s) in revised form: February 1, 1996
Communicated by: Peter Li
Article copyright: © Copyright 1997 American Mathematical Society